The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Come off Effexor?


#1

Hello,

Sorry I have been posting so much. I just want some insight from others. So I am on 37.5 mg of Effexor but I have not been sleeping that well. On top of that I got blurry vision yesterday, and I also have been feeling tired and not wanting to do anything. My doctor and I are slowly increasing, however, I am considering letting her know I want to come off of Effexor. I would rather taper off a smaller dose than a larger dose. I am honestly so frustrated and tired of this whole thing. Sorry might get a little ranty here. I just wanna be clear and focused. I feel like I am living my life behind a glass wall and I just want to breakthrough. I havnt found a drug or a lifestyle that have worked in the long run for me and I’m so tired of feeling like this. And I’m so tired of talking and thinking about it. I just wanna move on, you know? This is so frustrating.


#2

Hi Camille,

I hear you and i am in the same boat. If it is alright with you go back to a dose that you can sleep well on. But stay on the drug for 2 months if your other side effects are bearable. These drugs don’t work overnight and even 37.5 is a low dose of effexor. Hain says 37.5 and below withdrawal should be easy.

The way i see drug trials i want to give the drug a 100% chance. But if drug has drastic sideffects then you have no choice but to bailout. If you are able to reasonably tolerate it then give it the full trial. I don’t want to ever come back to the same drug again. I know folks who gave up on effexor come back to it like 2 to 3 times over and over again. Give it more time at a lower dose.

Also i have trimmed my expectations little bit, i am not looking for a night and day difference. But i am alright with the mild rocking/swaying/pulling as long as i can work.


#3

Vignesh,

I think I effectively bailed on Topomax last night, but only after 29 days. I looked at the pill and just could not put that thing in my mouth. This was less than 4 hours after promising my neurologist I’d give it one more month. If she hadn’t walked in and said ‘You look much worse, the worst I’ve seen you.’, it’s possible my resolve wouldn’t have broken. Even at 25 mg the side effects were just killing me. But the headache and hypersensitivity this morning are reminding me of exactly where I came from.

I wouldn’t wish MAV on anyone.


#4

in my experience, this gets milder and milder regardless of the meds, but you have to be VERY patient …